Vivelle-Dot and Weight Gain
A number of side effects have been reported with Vivelle-Dot. Weight gain is a common side effect that was seen in up to 8.5 percent of women using the drug during clinical trials. If you are using Vivelle-Dot and weight gain occurs (and is unexplained), you should contact your healthcare provider. He or she can give you recommendations for helping with any weight gain.
Vivelle-Dot and Weight Gain: An Overview
There are a number of possible side effects with Vivelle-Dot® (estradiol patch). Weight gain may be one of them. This data comes from clinical trials where Vivelle-Dot was extensively studied and side effects were carefully documented.
Is Weight Gain Common With Vivelle-Dot?
In clinical studies, up to 8.5 percent of women using Vivelle-Dot experienced weight gain, compared to just 1.9 percent of women using a placebo patch (a patch with no active ingredients). Interestingly, weight gain was most frequent (8.5 percent) in women taking the lowest Vivelle-Dot strength and was least frequent (0 percent) in women taking the highest strength. This suggests that perhaps the weight gain seen in these studies was due to random factors, not actually due to the medication.
Vivelle-Dot and Weight Gain: Suggestions
If you are noticing unexplained weight gain while taking Vivelle-Dot, there are some things that you can do. Some suggestions include:
- Eating a heart-healthy diet. This diet should include:
- Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
- Lean meats, poultry, fish, beans, eggs, and nuts
- Limited amounts of saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
- Getting regular physical activity for at least 30 minutes a day on most days of the week.
- Limiting your intake of alcohol.
Also, if you are noticing a weight gain with Vivelle-Dot, talk to your healthcare provider. He or she can give you other suggestions for dealing with any weight gain. He or she may also look for other causes of weight gain, such as certain types of medical conditions. If the weight gain continues, he or she may also recommend other lifestyle changes or a possible switch to another hormone replacement medicine.
(Click BMI Calculator to see if your weight is within a healthy range.)